MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1181845P2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned as the product currently remains in-situ although radiographs were provided confirming the alleged complaint.Review of the information provided identified the migration took place prior to the placement of the required fixation.Though no root cause could be determined the delay in posterior fixation.Postoperative physical activity and implant selection, are all considered contributing factors.No revision surgery is planned and no additional investigation can be completed.Labeling review: "indications for use:modulus xlif interbody system the nuvasive modulus xlif interbody system is indicated for intervertebral body fusion of the spine in skeletally mature patients.The system is designed for use with autogenous and/or allogeneic bone graft comprised of cancellous and/or corticocancellous bone graft to facilitate fusion.When used with or without modulus xlif internal fixation, the system is intended for use with supplemental spinal fixation system cleared by the fda for use in the thoracolumbar spine." "potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant components, loss of fixation." "warnings, cautions and precautions: correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Additional care should be taken at the lower levels of the lumbar spine due to the obstruction of anatomical structures, such as the iliac crest and iliac vessels, surgical access for the subject device at the these levels may not be feasible.Care should be taken to ensure that all components are ideally fixated prior to closure." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed.".
 
Event or Problem Description
On (b)(6) 2023, a patient underwent a extreme lateral interbody fusion procedure from l3 to l5 where spacer implant were placed between each level.The surgery was completed with no issue with the a secondary surgery to complete the procedure being scheduled on (b)(6) 2023.On (b)(6) 2023, it was discovered the implant installed at the l3-l4 level had migrated roughly 7mm to the left.The secondary portion of the procedure was completed on (b)(6) 2023 where fixation was implanted.During this procedure the migrated implant was left as is.There was no adverse consequences to the patient as a consequence of the event.

Brand Name
NUVASIVE MODULUS XLIF INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key16421139
Report Number2031966-2023-00030
Device Sequence Number5341005
Product Code MAX
UDI-Device Identifier00887517726025
UDI-Public887517726025
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model Number1181845P2
Device Lot NumberML1632
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Initial Report FDA Received Date02/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale